Posted by: Nay | 2009-02-11

periods after 9yrs

Hi, I am 35 &  have been on injection since my last born 9 yrs ago. I have stopped injection 4mths ago and have been experiencing light periods untill this mont. I have been flowing for 10 days now and it has become so heavy that it runs down my legs when I get up from lying down. I have also started getting terrible headaches.Could this be stress related or is it normal since I have been on contraceptives so long? I have been sexually active more than usual since I stopped the injection.I have never in my entire life had such a heavy period. First week it was just thick black clots, now it is slimy &  bloody. Please advise as this is all new to me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

What is probably happening is that your womb lining is thickening after being thinned by the injection for so long. this is normal but do see your doctor if the heavy bleeding persists.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.